Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


a lot of Truvada itching
Aug 28, 2013

Hello dear Doctor, I have been on Truvada (and other different ARVS) for the past 18 months. For the last 3 months I have developed some kind of rash, it started in the elbows and now it moved to my bloated belly and my buttocks. I truly beleive this is some side effect from Truvada, I have little red dots that itch quite a lot. My doctor recommended Loratadine but it doesnt help. What do you think? I have read rashes are common to some people taking Truvada and it can get dangerous. Do u think I will have to switch from Truvada to something else? Thank you for your advice and comments.

Response from Dr. Henry

Isolated skin rash from Truvada beginning > 1 year after starting Truvada would be unusual but can happen occasionally. Key is an accurate diagnosis so consulation with a dermatologist is encouraged (? do you have psoriasis, severe eczema, folliculitis or other condition that has been linked to HIV infection). If Truvada seems to be a likely culprit than a trial switch to an alternative regimen might be worth considering (ie Epzicom if HLA B5701+). Often rashes are more common from the other components of an HIV regimen than from the Truvada or from another medication you are taking. KH



Previous
Stribald not working
Next
VDRL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement